Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
195 Doctors are Online

Weakness since operation for cyst in fallopian tubes. Cause and cure?

User rating for this question
Very Good
Answered by
Practicing since : 1999
Answered : 1587 Questions
My wife had surgery 3 yrs ago, minor cyst in fallopian tubes. At the same town had her tubes tied. It was suppose to be outpatient. She lasted 12 days under observation. To this day she suffers from weakness in her body. She cannot walk. She is taking zanex but very minimal whuch helps her gain back all her strength. She will have sudden weakness then depression when she stops taking zanax. She never had this provlem. Doctors hardly put too much attention to this. I now have video of my wife going through this problem. Is there a specialist that can help me analyze her?
Posted Tue, 21 May 2013 in Women's Health
Answered by Dr. Timothy Raichle 1 hour later
Hello, I would be happy to answer your questions.

Please clarify - your wife was admitted for 12 days after the procedure? Can you tell me exactly what was going on when she was admitted? What did they tell you was going on?

Thank you.
Above answer was peer-reviewed by
Follow-up: Weakness since operation for cyst in fallopian tubes. Cause and cure? 30 minutes later
She was supposed to go into the hospital as an outpatient, one day procedure for cyst removal and tying of tubes. After the procedure she was feeling really weak. I took her to the emergency twice and they could not find anything. Three days later we decided to go back to surgeon, I had to carry her out of the car. He admitted her to hospital for "observation". She was In the hospital for 12 days. The neorolisht showed up but never found anything. They decided to have us see psychologist where we tried different medicines. Zanax help her gain strength. To this day we deal with weakness and depression when
she stops taking it. We have asked primary doctor to direct us to a specialist. I fit video taped my wife's condition. Hope that gives doctor some
Idea of why we are dealing with.

She has had problems with anesthetics at doctors and dentists. can this be causing Problem?
Answered by Dr. Timothy Raichle 4 hours later
Thank you very much for the followup information. I am deeply sorry about the delay getting back to you!

Specifically related to the procedure (a laparoscopic cystectomy and tubal ligation) there was nothing done anatomically that could explain her symptoms. Given her sensitivity to anesthetics (or rather sensitivity to procedures) there obviously is something else going on. This might include:
1. A problem related to disruption of a medication around the time of surgery (including alcohol)
2. A problem related to anesthetic medications
3. A problem related to not being able to physiologically handle physical stress.

I am assuming that she has had a full workup of possible causes, but if her symptoms are still persisting, then she needs additional help. It seems to me that there might be something going on related to an endocrine cause. If the adrenal glands are not working correctly, it could possibly precipitate an event such as you are describing. This is just an example (called Addison's disease) and it is virtually impossible to figure it out without actually seeing her. But I would recommend:

1. Call her primary and ask for a second opinion
2. Consider either an Endocrinologist or a Rheumatologist as first choices

I hope that this helps. I am sorry that I cannot give you a more complete answer, but perhaps as further guidance this will help you.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor